Jump to content

Did someone say there's a doctor at one of the big hospitals


LindaJoy
 Share

Recommended Posts

Hi. I am having severe POTS symptoms again. I'm to the point that I can't even stand up straight to walk through my house because, if I do, I go tachy very quickly. I'm on Celexa, 5 mg. daily, and my POTS has been getting progressively worse. My doctor here knows practically nothing about POTS and absolutely nothing about SSRI's and their effects on it.

I had read, some time ago on this forum, that there's a doctor at one of the big hospitals in this country (USA) who knows a great deal about POTS and is willing to speak to patients from all over, by phone, who have questions for him.

Does anyone know who I"m talking about? If so, could you give me this doctor's contact information? I'm about at my wits end. I'm nearly incapacitated again, and I just can't take much more.

Thanks, everyone.

LindaJOy

P.S. Did anyone else's attempt at an SSRI throw them into bad POTS? Which SSRI's? What ones work for you?

Link to comment
Share on other sites

I don't know of any Dr that will take phone calls.

I did want to say though that you might want to check this link out http://www.ndrf.org/NDRFHandbook.htm

It can get a bit technical in places but it talks a lot about the role of neurotransmitters (epinephrine, norepinephrine etc). If you have the hyperadrenergic form of POTS it is possible the Celexa could be making things worse for you.

I learned the hard way that the meds that target these hormones (SSRI as well as other anti-depresants), even in tiny tiny doses made me worse. I later learned my body does not clear norepinephrine the way it should so any med that either increases norepinephrine or inhibits it's clearance makes me much worse.

We are all so different though and different drugs work for different people. I would think it would be worth talking to your Dr about weaning off the med to see if it makes a difference. If not, you can always go back on it but you may not know if it's making you worse until you wean off of it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...